MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RMT281414
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/03/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing records verified that the lot involved in this event met all pre-release specifications.According to the gore® excluder® aaa endoprosthesis instructions for use (ifu), complications associated with the use of the gore® excluder® aaa endoprosthesis may include but are not limited to: endoleaks.
 
Event or Problem Description
The following was reported to gore: on (b)(6) 2012, this patient underwent endovascular treatment for an abdominal aortic aneurysm and was treated with gore® excluder® aaa endoprostheses.Pre-operative imaging revealed a maximum aneurysm diameter of 51 mm.During the procedure, the right hypogastric artery was embolized.A type ii endoleak was observed at time of closure of the last access route.However, no type ii endoleak was noted on (b)(6)2012, prior to hospital discharge during computed tomography angiography (cta) imaging.At one month follow-up on (b)(6) 2013, doppler ultrasound revealed a type ii endoleak.At six months follow-up on (b)(6) 2013, cta imaging revealed type ii endoleaks of the lumbar arteries and the inferior mesenteric artery with a stable 51 mm aneurysm diameter.At one year follow-up on (b)(6) 2013, computed tomography imaging confirmed a maximum aneurysm diameter of 55 mm.On this visit as well as on (b)(6) 2014, the two type ii endoleaks were found to persist.On (b)(6) 2018, cta imaging showed an aneurysm diameter of 68 mm and the known type ii endoleaks.On (b)(6) 2018, the inferior mesenteric artery as well as the aneurysm sac were embolized.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (C3)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7649562
Report Number2017233-2018-00360
Device Sequence Number19298220
Product Code MIH
UDI-Device Identifier00733132610716
UDI-Public00733132610716
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2015
Device Catalogue NumberRMT281414
Device Lot Number10677844
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date06/29/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR